Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2005, 1:46 PM CDT for George County, Stone County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2005, 1:46 PM CDT (18:46 UTC)
- Expired
- Apr 26, 2005, 2:06 PM CDT
- In force
- 20 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 7:40 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 261846
SVRMOB
MSC039-131-261945-
/O.NEW.KMOB.SV.W.0165.050426T1846Z-050426T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT TUE APR 26 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI
STONE COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 245 PM CDT
* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
ROGERS LAKE...OR ABOUT 16 MILES WEST OF WIGGINS...AND MOVING EAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WIGGINS AND PERKINSTON BY 205 PM CDT
WHITES CROSSING BY 210 PM CDT
RAMSEY SPRINGS BY 225 PM CDT
BENNDALE BY 230 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3092 8948 3067 8938 3069 8853 3098 8854
3091 8883
$$1 follow-up statement
000
WWUS54 KMOB 261905
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT TUE APR 26 2005
ALC129-261915-
/O.CAN.KMOB.SV.W.0164.000000T0000Z-050426T1915Z/
WASHINGTON AL-
205 PM CDT TUE APR 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY IS
CANCELLED...
LAT...LON 3168 8808 3163 8810 3160 8808 3159 8803
3144 8793 3143 8794 3143 8845 3161 8845
3169 8810
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:35 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 26, 1:35 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE APR 26 2005
.SHORT TERM...SEVERE TSTM WATCH CONTINUES FOR SEMS ZONES THROUGH 4
PM. THREAT OF HAIL SHIFTING EAST INTO INTERIOR SOUTHWEST ALABAMA.
LARGE OUTFLOW BOUNDARY EXTENDS FROM WIGGINS...TO KMOB....TO NEAR
BREWTON. CURRENTLY HAVE SEVERE THUNDERSTORM WARNINGS OVER INTERIOR
SEMS INTO INTERIOR SWAL. WOULD BE CONCERNED ABOUT THE TORNADO
THREAT...BUT ATTM WE NOTE THAT THESE STORMS ARE ELEVATED NORTH OF
THE OUTFLOW BOUNDARY THAT MOVED SOUTH THROUGH THAT REGION. THINK
RIGHT NOW WE ARE EXPECTING MAINLY A HAIL THREAT....AND MOST HAIL
REPORTS SO FAR HAVE BEEN DIME TO PENNY SIZE. THESE STORMS ARE
FIRING ON THE SOUTHERN EDGE OF THE DEEPER MIDLEVEL DRYSLOT NOTED IN
WATER VAPOR IMAGERY.
SOUTH OF THE OUTFLOW BOUNDARY...CAPES ARE RUNNING 2200 TO NEARLY 300
J/KG AT THIS HOUR.
STAY TUNED.
/05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675
FIRE WEATHER WATCH WEDNESDAY FLZ001>006-008.
MS...NONE.
&&Hazardous weather outlook, Apr 26, 5:27 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 527 AM CDT TUE APR 26 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 527 AM CDT TUE APR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING... INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE. IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE DAY. FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET WEATHER. A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS AND OUTGOING TIDES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG FORMING WEDNESDAY AND THURSDAY NIGHTS. THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY.
In the hours before
Special weather statement, Apr 26, 12:27 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT TUE APR 26 2005 ALZ053>057-059-060-062-261830- UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX- INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE... 1227 PM CDT TUE APR 26 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS AFTERNOON... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN CLARKE COUNTY...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN... MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT TUE APR 26 2005 ALZ053>057-059-060-062-261830- UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX- INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE... 1227 PM CDT TUE APR 26 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS AFTERNOON... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN... MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT TUE APR 26 2005 ALZ053>057-059-060-062-261830- UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX- INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE... 1227 PM CDT TUE APR 26 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS AFTERNOON... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ON THE MONROE...WILCOX COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN... MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Apr 26, 1:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL WAYNESBORO 31.67N 88.65W
04/26/2005 0.75 INCH WAYNE MS LAW ENFORCEMENT
&&
GARMONThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:42 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 33 min |
| Apr 26, 12:58 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 32 min |
| Apr 26, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 36 min |
| Apr 26, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | George | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.